Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 60, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 15, 2002, 12:06 AM MDT for Curry County, Roosevelt County, New Mexico. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2002, 12:06 AM MDT (06:06 UTC)
- Expired
- Jun 15, 2002, 12:45 AM MDT
- In force
- 39 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Curry County, NM, Roosevelt County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 388 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1657 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 150606 SVRABQ NMC009-041-150645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1206 AM MDT SAT JUN 15 2002 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL CURRY COUNTY IN EAST CENTRAL NEW MEXICO CENTRAL ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 1245 AM MDT * AT 1204 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF RANCHVALE...OR ABOUT 12 MILES WEST OF CLOVIS...MOVING SOUTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... 3 MILES WEST OF CANNON AFB AT 1220 AM MDT 3 MILES NORTHEAST OF PORTALES AT 1245 AM MDT THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3455 10333 3450 10353 3409 10341 3414 10313
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:50 PM MDT, 8 hours 16 minutes earlier.
Area forecast discussion, Jun 14, 3:50 PM MDT, 8 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 350 PM MDT FRI JUN 14 2002 BIG STORY THE REST OF THIS EVENING WILL BE THE STRONG STORMS AND SEVERE WEATHER. STORMS SLOWLY DRIFTING OUT IN THE PLAINS WHICH MAKES THEM ESPECIALLY DANGEROUS. EXPECT THEM TO SLOWLY DRIFT TO THE EAST...SOUTHEAST WITH DIMINISHING ACTIVITY BY LATE EVENING. SAME THINGS ACROSS THE WEST AND HAVE HAD REPORTS OF HAIL THERE AS WELL. DEWPOINTS START TO GO DOWN ACROSS THE AREA ON SATURDAY WITH THE WEST REALLY DRYING OUT. NEAR BREEZY WINDS WILL BE SEEN ACROSS CWFA ESPECIALLY FAVORING THE WEST ON SATURDAY. EVEN WITH THE LOWERING DEWPOINTS ACROSS THE EAST...STILL CANT RULE OUT SHOWERS OR THUNDERSTORMS ESPECIALLY ACROSS THE NORTHEAST BUT ALSO INCLUDING THE EAST SLOPES OF THE SANGRES. BACKDOOR COLD FRONT ALTHOUGH NOT AS STRONG AS THE PAST COUPLE OF DAYS EXPECTED TO SWING DOWN SATURDAY NIGHT AND PROVIDE HIGHER DEWPOINTS AGAIN. THUS ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. THE COLD FRONT WONT BE NEARLY AS STRONG AND IS NOT EXPECTED TO PUSH THROUGH THE CENTRAL MOUNTAINS. DRYING AND WARMING THROUGH THE REST OF THE FORECAST. WACHTER .ABQ...SEVERE THUNDERSTORM WATCH THROUGH 8 PM FOR NORTHEAST..EAST CENTRAL AND NORTH CENTRAL PORTIONS OF NEW MEXICO...
In the hours before
Local storm report, Jun 14, 6:08 PM MDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
608 PM MDT FRI JUN 14 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0601 PM 8 SE ROY NM .75 INCH HAIL
06/14/02 HARDING REPORTED BY PUBLIC
JLPLocal storm report, Jun 14, 8:38 PM MDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
838 PM MDT FRI JUN 14 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0831 PM 2 S ROY NM 1.00 INCH HAIL
06/14/02 HARDING REPORTED BY PUBLIC
0833 PM 2 SE ROY NM 1.00 INCH HAIL
06/14/02 HARDING REPORTED BY PUBLIC
0833 PM 2 SE ROY NM 75 MPH TSTM WIND GUST
06/14/02 HARDING REPORTED BY PUBLIC
JLPLocal storm report, Jun 14, 8:53 PM MDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
853 PM MDT FRI JUN 14 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0824 PM TUCUMCARI NM 76 MPH TSTM WIND GUST
06/14/02 QUAY REPORTED BY TUCUMCARI ASOS
0823 PM 5 S TUCUMCARI NM .75 INCH HAIL
06/14/02 QUAY REPORTED BY PUBLIC
JLPThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 6:32 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 43 min |
| Jun 14, 7:32 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 58 min |
| Jun 14, 7:53 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 52 min |
| Jun 14, 8:18 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 57 min |
| Jun 14, 8:57 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 63 min |
| Jun 14, 8:59 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 46 min |
| Jun 14, 9:47 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 58 min |
| Jun 14, 10:26 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 49 min |
| Jun 15, 12:48 AM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 42 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.